Log majorization and complementary Golden-Thompson type inequalities. (English) Zbl 0793.15011

The authors obtain a log majorization result for power means of positive semidefinite matrices. Logarithmic trace inequalities and determinant inequalities are reduced as applications of their results.


15A45 Miscellaneous inequalities involving matrices
15A60 Norms of matrices, numerical range, applications of functional analysis to matrix theory
Full Text: DOI


[1] Ando, T., Majorization, doubly stochastic matrices, and comparison of eigenvalues, Linear algebra appl., 118, 163-248, (1989) · Zbl 0673.15011
[2] Araki, H., On an inequality of Lieb and Thirring, Lett. math. phys., 19, 167-170, (1990) · Zbl 0705.47020
[3] Bernstein, D.S., Inequalities for the trace of matrix exponentials, SIAM J. matrix anal. appl., 9, 156-158, (1988) · Zbl 0658.15018
[4] Cohen, J.E., Spectral inequalities for matrix exponentials, Linear algebra appl., 111, 25-28, (1988) · Zbl 0662.15012
[5] Bhatia, R., Perturbation bounds for matrix eigenvalues, () · Zbl 0696.15013
[6] Furuta, T., A⩾B⩾0 assures (brapbr)\(1q\)⩾B\((p+2r)q\) for r⩾0, p>0, q⩾1 with (1+2r)q⩾p+2r, Proc. amer. math. soc., 101, 85-88, (1987) · Zbl 0721.47023
[7] Golden, S., Lower bounds for Helmholtz function, Phys. rev., 137, B1127-B1128, (1965) · Zbl 0125.23204
[8] Hiai, F.; Petz, D., The Golden-Thompson trace inequality is complemented, Linear algebra appl., 181, 153-185, (1993) · Zbl 0784.15011
[9] Kubo, F.; Ando, T., Means of positive linear operators, Math. ann., 246, 205-224, (1980) · Zbl 0412.47013
[10] Lenard, A., Generalization of the Golden-Thompson inequality tr(e^{A}eb)⩾trea+B, Indiana univ. math. J., 21, 457-467, (1971)
[11] Marshall, A.W.; Olkin, I., Inequalities: theory of majorization and its applications, (1979), Academic New York · Zbl 0437.26007
[12] Reed, M.; Simon, B., Methods of modern mathematical physics I: functional analysis, (1980), Academic New York, (revised and enlarged ed.)
[13] Thompson, C.J., Inequality with applications in statistical mechanics, J. math. phys., 6, 1812-1813, (1965)
[14] Thompson, C.J., Inequalitied and partial orders on matrix spaces, Indiana univ. math. J., 21, 469-480, (1971) · Zbl 0227.15005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.